Alert archive / California / Wind Advisories in 2010
Wind Advisory 11, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 19, 2010, 2:15 AM PDT for 4 counties in California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2010, 2:15 AM PDT (09:15 UTC)
- Expired
- Mar 19, 2010, 1:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS76 KSGX 190915 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 215 AM PDT FRI MAR 19 2010 CAZ048-057-192000- /O.NEW.KSGX.WI.Y.0011.100319T0915Z-100319T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 215 AM PDT FRI MAR 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON. * OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS TODAY...MAINLY NEAR THE CAJON PASS AND IN THE SANTA ANA MOUNTAIN CANYONS. * TIMING: TODAY UNTIL 1 PM PDT. * WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
1 follow-up statement
971 WWUS76 KSGX 191949 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1249 PM PDT FRI MAR 19 2010 CAZ048-057-192100- /O.EXP.KSGX.WI.Y.0011.000000T0000Z-100319T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1249 PM PDT FRI MAR 19 2010 ...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 1 PM PDT THIS AFTERNOON. HOWEVER...GUSTY WINDS WILL CONTINUE FOR A TIME THIS AFTERNOON. $$ PG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 8:40 PM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 18, 8:40 PM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 840 PM PDT THU MAR 18 2010 .SYNOPSIS...MARINE LAYER COASTAL LOW CLOUDS AND FOG WILL OCCUR DURING THE LATE NIGHT AND EARLY MORNING THROUGH THE WEEKEND. OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW THE INLAND MOUNTAIN CANYONS AND PASSES FRIDAY. A LITTLE WARMER THROUGH THE WEEKEND UNDER HIGH PRESSURE. ANOTHER LOW WILL BRING MORE CLOUDS AND COOLING EARLY NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A STRONG COASTAL EDDY HAS CAUSED THE MARINE LAYER TO DEEPEN TO 2000 FEET...AND STRATUS HAS SURGED INTO ORANGE COUNTY AND THE SAN DIEGO VALLEYS THIS EVENING. A BRIEF PERIOD OF STRONG ONSHORE WILL KEEP GUSTY W-NW WINDS BLOWING OVER THE MOUNTAINS AND DESERTS THROUGH MIDNIGHT. WEAK TO LOCALLY MODERATE OFFSHORE FLOW WILL DEVELOP EARLY FRIDAY DUE TO A SHORTWAVE PASSING TO THE INSIDE. THE OFFSHORE FLOW WILL CAUSE LOCAL GUSTY NORTH WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES WITH LOCAL GUSTS TO 35 MPH FRIDAY MORNING. STRONGEST NORTH WINDS ALOFT ARE INDICATED TO REMAIN EAST OF OUR AREA...AND NO STRONG SUBSIDENCE IS INDICATED...SO WILL HOLD OFF ON ISSUING A WIND ADVISORY. THE OFFSHORE FLOW MAY NOT BE STRONG ENOUGH TO CLEAR OUT THE STRATUS NEAR THE COAST. WARMER IN SOME AREAS W OF THE MOUNTAINS FRIDAY...EXCEPT NEAR THE IMMEDIATE COAST. COLD AIR ADVECTION WILL BRING COOLING TO THE MOUNTAINS AND DESERTS FRIDAY. WARMER IN MOST AREAS WITH A DECREASING MARINE LAYER SATURDAY AND SUNDAY UNDER HIGH PRESSURE. TEMPS WILL BE 5-10 DEG ABOVE NORMAL ON THE WEEKEND. A TROUGH APPROACHING FROM THE NW WILL BRING MORE HIGH CLOUDS AND COOLING MONDAY. DEEPER MARINE LAYER MONDAY NIGHT AND TUESDAY MORNING. THE UPPER LOW WILL MOVE BY MOSTLY TO THE WEST AND SOUTH OF US ON TUESDAY. COOLER ON TUESDAY. AN INSIDE 552 UPPER LOW SHOULD BRING BRIEF OFFSHORE FLOW...DECREASING CLOUDINESS AND WARMER TEMPS WEDNESDAY AND THURSDAY. FAIR WEATHER IS INDICATED THROUGH THE END OF NEXT WEEK. && .AVIATION... 190315Z...MARINE LAYER HAS DEEPENED WITH A RANGE FROM ABOUT 1700 FT OVER ORANGE COUNTY TO 2300 FT OVER SAN DIEGO COUNTY. THE MARINE LAYER SHOULD DEEPEN A FEW HUNDRED FEET MORE THROUGH 07Z THEN START TO LOWER AS OFFSHORE FLOW DEVELOPS FROM NORTH TO SOUTH. STRATUS WILL REACH SOUTHERN AND BRIEFLY WESTERN PARTS OF THE INLAND EMPIRE...BUT IT SHOULD RETREAT FROM THE INLAND EMPIRE BETWEEN 07Z AND 10Z. CIGS WILL GENERALLY BE 1500-2000 FT WITH TOPS TO 2500 FT. MOST VIS WILL STAY ABOVE ABOUT 3 MILES. STRATUS SHOULD REMAIN IN COASTAL ORANGE COUNTY UNTIL AROUND 16Z FRI AND COASTAL SAN DIEGO COUNTY UNTIL 17Z-18Z FRI...POSSIBLY LONGER AT THE BEACHES AS THE OFFSHORE FLOW WILL NOT FULLY DISSIPATE THE MARINE LAYER THERE. PATCHY STRATUS IS EXPECTED IN COASTAL AREAS FRI NIGHT. ABOVE THE MARINE LAYER...SOME MID-LEVEL CLOUDS...GENERALLY ABOVE FL090...WILL MOVE OVER MAINLY SAN BERNARDINO COUNTY THROUGH 12Z. OTHERWISE...A MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE THROUGH FRIDAY NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MACKECHNIE AVIATION...MAXWELL
Hazardous weather outlook, Mar 18, 4:00 PM PDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT THU MAR 18 2010 CAZ042-043-048-050-055>058-060>062-191200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT THU MAR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TONIGHT * SURF WILL CAUSE LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY NORTH WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES ON FRIDAY. * SURF WILL CAUSE LOCAL STRONG AND DANGEROUS RIP CURRENTS AT THE BEACHES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.